Document Detail


Ivabradine to treat inappropriate sinus tachycardia after the fast pathway ablation in a patient with severe pectus excavatum.
MedLine Citation:
PMID:  19821934     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We present the case of a 49-year-old woman with atrioventricular nodal re-entrant tachycardia and a severe pectus excavatum. The patient underwent an electrophysiological study and fast pathway ablation. Fast pathway ablation was not done on purpose but accidentally, likely due to the abnormal position of the heart in the chest cavity in this patient suffering from severe pectus excavatum. Some hours after the ablation, the patient developed inappropriate sinus tachycardia (IST), complaining of dyspnea and fatigue. IST has been described as a complication of fast pathway ablation in 10% of the cases. In our case it was not possible to treat IST with beta-blockers due to an important lowering of the blood pressure. Digitalis, given as second choice, was not successful. Ivabradine-the specific sinus node If current inhibitors-was used to successfully lower the heart rate with immediate relief of symptoms. A 24-hour Holter, 10 days later, showed a complete control of the heart rate without any episode of IST. The patient was completely symptom free and able to undertake her normal daily activities without any discomfort. Our case confirms the potential use of ivabradine for indications other than coronary artery disease.
Authors:
Lucio Capulzini; Andrea Sarkozy; Oscar Semeraro; Gaetano Paparella; Gian Battista Chierchia; Carlo DE Asmundis; Markus Roos; Yoshinao Yazaki; Andreas Muller-Burri; Antonio Sorgente; Pedro Brugada
Related Documents :
6157944 - Verapamil in prophylaxis of paroxysmal atrioventricular nodal reentrant tachycardia.
11104744 - Cryothermal ablation of the slow pathway for the elimination of atrioventricular nodal ...
3999354 - Transcutaneous temporary pacing in the operating room.
23869824 - Gait characteristics of multiple sclerosis patients in the absence of clinical disability.
16509864 - Is there ileopathy in portal hypertension?
21239574 - Pneumatization of the articular eminence on cone beam computed tomography: prevalence, ...
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2009-10-10
Journal Detail:
Title:  Pacing and clinical electrophysiology : PACE     Volume:  33     ISSN:  1540-8159     ISO Abbreviation:  Pacing Clin Electrophysiol     Publication Date:  2010 Mar 
Date Detail:
Created Date:  2010-05-06     Completed Date:  2010-08-13     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7803944     Medline TA:  Pacing Clin Electrophysiol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  e32-5     Citation Subset:  IM    
Affiliation:
Heart Rhythm Management Center, UZ Brussel-VUB, Brussels, Belgium. luciomassimo@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Benzazepines / therapeutic use*
Catheter Ablation*
Electrocardiography
Female
Funnel Chest / complications*
Humans
Middle Aged
Tachycardia, Atrioventricular Nodal Reentry / surgery*
Tachycardia, Sinus / drug therapy*,  etiology
Chemical
Reg. No./Substance:
0/Benzazepines; 155974-00-8/ivabradine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Recovery following propofol-associated brugada electrocardiogram.
Next Document:  Isorhythmic Dissociation or "Pseudo-Bygeminy" of Depleted Pacemaker.